Tornadoes · United States · Kansas · 2021

EF1 tornado, Haggard to Cimarron, Kansas, October 12, 2021

From Haggard to Cimarron, this EF1 tornado ran 1.9 miles across Gray County on October 12, 2021, touching down at 10:02 PM CDT and reaching 75 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
October 12, 2021
Touchdown
10:02 PM CDT (03:02 UTC)
Lifted
10:05 PM CDT (03:05 UTC)
On the ground
3 minutes
Path length
1.9 miles (3.1 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
County
Gray County
Touchdown point
37.707, -100.328
Lift-off point
37.732, -100.311
Record number
2110122102-01

The damage survey

4 damage points were recorded along this path by NWS DDC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.

  • Hay west of building blown off stack. Tractor tipped over. Large door on the outbuilding torn off and blown northeast into the pasture.
  • Tractor tipped over by the high wind.
  • Pivot irrigation system destroyed.
  • Pivot irrigation sprinkler destroyed.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A line of thunderstorms developed along a boundary over eastern Colorado and pushed east northeast into the CWA late evening and lasted through the early morning hours. With ample low level moisture with the southeast wind flow at the surface, instability was very high over 3000 J/kg. Moderate shear and steep mid level lapse rates lead to large hail and damaging winds for the biggest threat with a handful of QLCS short lived tornadoes.

This was a qlcs tornado.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

The county was under a tornado watch, issued at 20:49 UTC and running to 04:00 UTC.

Issued (UTC)ExpiredProductOffice
20:49 UTC04:00 UTCTornado WatchDDC
02:07 UTC03:00 UTCSevere Thunderstorm WarningDDC
02:22 UTC02:45 UTCTornado WarningDDC
02:34 UTC03:00 UTCTornado WarningDDC
02:46 UTC03:30 UTCSevere Thunderstorm WarningDDC
03:04 UTC03:15 UTCTornado WarningDDC
03:20 UTC04:00 UTCSevere Thunderstorm WarningDDC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:33 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Oct 12, 8:35 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 12, 8:35 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
835 PM CDT Tue Oct 12 2021

.MESOSCALE DISCUSSION...
Issued at 824 PM CDT Tue Oct 12 2021

Key Messages...

Damaging winds, hail to quarter size and brief, weak tornado
spinups will continue to be the primary concerns this evening
unless we see the development of discrete supercells. The storm
line will sweep across western Kansas and into central Kansas
after midnight.

Technical discussion...

Convective mode has been mainly linear this evening despite the
strong shear profile. It's still possible for discrete storms to
develop; but the later we get into the evening the smaller the
chances. However, given the strong shear, any bows in the line
could result in enhanced storm relative shear and a brief tornado
spinup. But as long as convection stays linear, the primary
concern will be damaging straight line winds and hail to quarter
size.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 212 PM CDT Tue Oct 12 2021

...Significant Severe Weather Tonight, Including Tornadoes...

Early this afternoon, a major mid-latitude cyclone was maturing out
across western Colorado. A surface low continued to rapidly deepen
just lee of the Colorado Rockies, and the surface winds were
responding nicely with widespread south-southeast winds in the 20 to
25 knot range with higher gusts. Rapid northward transport of 60-65F
surface dewpoints were underway across the eastern Texas Panhandle
into west central Oklahoma.

Everything that was discussed in yesterday afternoon's Short Term
discussion remains valid as of this forecast update. A significant
severe weather event is about to unfold later on this evening. The
only thing that has really changed, and has become increasingly
concerning, is that the low level moisture (62-65F dewpoints) will
be making a run on southwest Kansas a little bit quicker than
previously forecast...and a bit farther west...such that areas along
and event a bit west of Highway 83 now have an increased risk of
significant severe weather, including tornadoes. The 02-05Z (9 PM to
Midnight CDT) time frame is of particular concern, as the latest
HRRR and RAP low level thermodynamic and shear parameters are well
into the tornado category...even significant tornado category...as a
large region will have 0-1km AGL storm-relative helicity in the 300-
400 m2/s2 during the 02-05Z time frame. This is also the best time
frame for discrete supercell mode.

If the storm mode remains primarily supercellular in the critical 02-
05Z time frame, we have to face the possibility of long-track
significant tornadoes covering potentially 10s of miles. This is
extremely unusual for far western Kansas to see tornadic storms
racing northeast at 50+ mph, but this is exactly what we may be
dealing with tonight. This puts much more land at risk, obviously,
with such fast storm motions. This will also present a challenge for
warning forecasters tonight given such fast, forward storm (tornado)
motion. Eventually, the primary severe weather mode will become more
linear in nature as the risk shifts east by/shortly after midnight.
All in all, a dangerous night of severe storms is still on track for
much of the southwest Kansas region.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 346 PM CDT Tue Oct 12 2021

The next storm system slated to impact the region will move across
late Thursday into early Friday, however the surface front is
expected to remain just south of the DDC forecast area, so the
severe weather potential will remain south and east of southwest
Kansas. That said, we will need to watch our far southeast CWA
(mainly Barber County) as a surface wave along the front will be
pretty close to south central Kansas. We will keep some POPs in
Barber county area as a result. Light cold sector precipitation is
still expected across the remainder of our forecast area along the
mid level frontal zone late Thursday Night, but widespread moderate
or heavy rainfall is not expected. Fairly cool air behind the front
will filter in on Friday, and afternoon temperatures will struggle
to get out of the 50s. It still looks like there is the potential
for a frost/freeze across mainly far west central Kansas.
Frost/freeze headlines may be required if these model trends
continue out west. A high pressure ridge in the mid/upper
troposphere will move across western Kansas over the weekend with
much quieter weather forecast.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 630 PM CDT Tue Oct 12 2021

Low level stratus in central and south central Kansas will continue
to develop slowly northwestward into portions of southwest and west
central Kansas within a prevailing southeasterly upslope flow,
resulting in MVFR cigs in vicinity of KDDC, KHYS, and potentially
KGCK through mid/late evening. IFR cigs cannot be ruled out at KDDC.
Strong to severe thunderstorms are expected to develop along and
ahead of a strong frontal boundary edging into extreme southwest
Kansas generally after 01Z, then spread eastward across the remainder
of southwest Kansas into central/south central Kansas through 07Z,
affecting all TAF sites. The main impacts will be damaging winds,
large hail, and isolated tornadoes. Prevailing southeasterly winds
15 to 30kt will continue ahead of the aformentioned approaching
frontal boundary, then turn west-southwesterly around 10-20kt
behind the boundary as it pushes eastward overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  44  67  42  67 /  90   0   0  10
GCK  40  65  38  63 /  80   0   0   0
EHA  42  70  39  66 /  30   0   0   0
LBL  41  69  38  68 /  60   0   0   0
HYS  46  65  40  62 /  90   0   0  10
P28  53  70  48  73 /  90  10   0  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE...Finch
SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...JJohnson
Hazardous weather outlook, Oct 12, 2:00 AM CDT, 20 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
200 AM CDT Tue Oct 12 2021

KSZ030-031-043>046-061>066-074>081-084>090-130700-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
200 AM CDT Tue Oct 12 2021 /100 AM MDT Tue Oct 12 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Storm development likely late Tuesday afternoon with initial
threats of large hail over 2 inches in diameter along with a few
possible tornadoes. As storms move northeast and expand into more
of a line, damaging winds will become the main threat with quarter
sized hail possible into the evening hours through midnight before
pushing off to the east and northeast. Gusty southeast winds
expected through the day Tuesday with 20-30 mph gusts in the
morning increasing to 40-45 mph by the afternoon. A cold front
will drop through southwest Kansas later in the evening turning
winds out of the north and diminishing into the overnight hours
and Wednesday morning.

Day 1 Hazards
-------------
* Tornado: Limited risk
* Hail: Limited risk
* Thunderstorm wind damage: Elevated risk
* Lightning: Significant risk
* Non-thunderstorm wind: Elevated risk

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Days 2-7 Discussion
-------------------

Below freezing temperatures are looking more likely for areas
along and west of the Hwy 83 corridor and to the Colorado state
line for Saturday morning. Another cold front will drop through
the high plains Thursday with high pressure building in behind it
on Friday. Clear skies and light winds overnight Friday into
Saturday morning, will allow for a strong radiational cooldown
seeing 30s for the entire viewing area in addition to the
aforementioned below freezing areas of concern. No other hazards
are expected for the remainder of the long term outlook.

Days 2-7 Hazards
----------------
* Wednesday
  - No hazards

* Thursday
  - No hazards

* Friday
  - No hazards

* Saturday
  - Freeze: Limited risk

* Sunday
  - No hazards

* Monday
  - No hazards

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed after 5PM CDT along and east of
the Hwy 83 corridor.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

In the hours before

Local storm report, Oct 12, 8:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 PM CDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     1 ENE GARDEN CITY       37.98N 100.84W
10/12/2021  M58 MPH          FINNEY             KS   MESONET

            MESONET STATION KS010 US-50 @ K-156 BRIDGE
            GARDEN CITY.

&&
Local storm report, Oct 12, 9:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
940 PM CDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     3 NW PIERCEVILLE        37.92N 100.72W
10/12/2021  M66 MPH          FINNEY             KS   ASOS

            ASOS STATION KGCK GARDEN CITY.

&&
Local storm report, Oct 12, 9:42 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     TORNADO          4 SE TICE               37.48N 100.66W
10/12/2021                   HASKELL            KS   TRAINED SPOTTER

&&
Special weather statement, Oct 12, 9:52 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
952 PM CDT Tue Oct 12 2021

KSZ030-130330-
Trego KS-
952 PM CDT Tue Oct 12 2021

...Strong thunderstorms will impact portions of Trego County through
1030 PM CDT...

At 951 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Quinter to near Utica.
Movement was east at 45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Voda around 1000 PM CDT.
  Wakeeney around 1010 PM CDT.

Other locations in the path of these storms include Cedar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CDT for west central
Kansas.

&&

LAT...LON 3870 9961 3870 10015 3913 10015 3913 9960
TIME...MOT...LOC 0251Z 270DEG 39KT 3914 10015 3870 10015

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

TATRO
Local storm report, Oct 12, 9:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
959 PM CDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     4 N MONTEZUMA           37.65N 100.44W
10/12/2021  E70 MPH          GRAY               KS   STORM CHASER

&&
Local storm report, Oct 12, 10:02 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1002 PM CDT TUE OCT 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             3 WSW THE HAGGARD ELEVA 37.62N 100.38W
10/12/2021  E1.25 INCH       GRAY               KS   PUBLIC

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Dodge City, (KDDC), 00:00Z

3.0 hours before the tornado, 37 km from the path. October 13, 2021.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 441 joules per kilogram, CIN -298, lifted condensation level 585 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 00:00Z on 2021-10-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 383 square meters per square second, 0 to 6 km bulk shear 64 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-298 J/kg
Surface CAPE
502 J/kg
Mixed-layer LCL
585 m above ground
0-6 km bulk shear
64 kt
0-1 km bulk shear
38 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

Dodge City, (KDDC), 12:00Z

9.0 hours after it, 37 km from the path. October 13, 2021.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -90001, lifted condensation level 2079 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Dodge City, at 12:00Z on 2021-10-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -284 square meters per square second, 0 to 6 km bulk shear 95 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-90001 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
95 kt
0-1 km bulk shear
22 kt
0-1 km storm-relative helicity
-284 m²/s²
0-3 km storm-relative helicity
-160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
2.7 K/km

Open this sounding in Storm Lab

The surface observations

Dodge City (DDC), 31 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
01:10 UTC130° 23 kt321002
01:15 UTC130° 22 kt1002
01:20 UTC130° 22 kt281001.7
01:25 UTC130° 23 kt341001.7
01:30 UTC130° 22 kt291001.7
01:35 UTC130° 23 kt351001.4
01:40 UTC130° 24 kt311001.4
01:45 UTC130° 27 kt371001
01:50 UTC130° 23 kt321001.4
01:52 UTC6361140° 24 kt381001.4
01:55 UTC130° 24 kt351001.4
02:00 UTC130° 24 kt301001.4
02:10 UTC130° 23 kt321001
02:15 UTC140° 28 kt361001
02:20 UTC140° 27 kt341001
02:25 UTC140° 26 kt351001
02:30 UTC140° 28 kt371000.7
02:35 UTC140° 27 kt381001
02:40 UTC140° 27 kt341000.7
02:45 UTC140° 29 kt351000.7
02:50 UTC140° 26 kt381000.7
02:52 UTC6563140° 30 kt411000.3VCTS
02:55 UTC 27 kt37
03:00 UTC 24 kt37
03:05 UTC 28 kt331000.3
03:10 UTC 27 kt37
03:15 UTC 22 kt31
03:20 UTC 24 kt34-RA
03:25 UTC 27 kt411003.4-RA BR
03:26 UTC6462240° 30 kt421003.7-TSRA BR
03:29 UTC5957210° 27 kt421003.4+TSRA BR
03:30 UTC 24 kt311002.7+RA BR
03:33 UTC5454210° 23 kt421003.7+TSRA BR
03:35 UTC 26 kt311003.4+RA BR
03:40 UTC 23 kt32+RA FG
03:44 UTC5757230° 22 kt401004.7+TSRA FG
03:45 UTC 21 kt27+RA FG
03:50 UTC200° 21 kt301004.1+RA BR
03:52 UTC5555200° 20 kt391003+TSRA BR
03:55 UTC180° 16 kt221002+RA BR
03:58 UTC5454190° 12 kt331002.4+TSRA BR
04:00 UTC210° 14 kt1001.7+RA BR
04:05 UTC200° 20 kt261002.4+RA BR
04:10 UTC200° 16 kt1001.7+RA BR
04:15 UTC210° 20 kt1002+RA BR
04:15 UTC5757210° 20 kt291002+TSRA BR
04:20 UTC5757200° 18 kt291002+TSRA BR
04:20 UTC 18 kt231002+RA BR
04:25 UTC200° 18 kt221002.4+RA BR
04:30 UTC200° 15 kt1001.4+RA BR
04:35 UTC190° 11 kt1000.7+RA BR
04:37 UTC5959200° 10 kt231000.7VCTS RA BR
04:40 UTC190° 9 kt1000.7-RA BR
04:45 UTC190° 10 kt1001-RA
04:48 UTC62.659190° 11 kt1001.4-RA
04:50 UTC190° 10 kt1001.4-RA
04:52 UTC5858190° 11 kt1001.4-RA
04:55 UTC200° 9 kt1001.4
05:00 UTC240° 9 kt1001.4

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dodge City radar (KDDC), 31 km away, was scanning. The volume nearest the touchdown began at 03:02 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:40 UTCTSTM WND GST 581 Ene Garden CityFinney, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
02:35 UTCTSTM WND GST 663 Nw PiercevilleFinney, KSASOS STATION KGCK GARDEN CITY.
02:36 UTCTORNADO4 Se TiceHaskell, KS
02:55 UTCTSTM WND GST 704 N MontezumaGray, KS
02:57 UTCHAIL 1.253 Wsw The Haggard ElevaGray, KS
03:13 UTCTORNADO3 S HowellFord, KSDAMAGE WAS REPORTED TO A BARN ALONG WITH A GAS LEAK AT THE INTERSECTION OF 102 RD AND MARSHALL RD.
03:23 UTCTORNADO3 N HowellFord, KSTORNADO DAMAGE TO A BARN.
03:38 UTCTORNADO4 Nnw SpearvilleFord, KSTWO CENTER PIVOT IRRIGATION SPRINKLERS WERE FLIPPED IN THIS AREA.
03:45 UTCTORNADO7 Nnw BellefontHodgeman, KSGUTTERS WERE TORN FROM A HOUSE. HAY BALE WAS BLOWN 1/8 OF A MILE.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2021 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are

The other tornadoes of October 12, 2021

20 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
October 126:48 PM CDTEF0Beckham, OK0.110
October 127:24 PM CDTUnratedWashita, OK0.125
October 126:25 PM MDTEF0Wallace, KS3.3100
October 127:38 PM CDTEF0Tillman, OK0.430
October 127:41 PM CDTEF1Tillman, OK7.3300$50,000
October 127:55 PM CDTEF1Custer, OK9.6400
October 128:01 PM CDTUnratedCuster, OK0.220
October 128:19 PM CDTEF1Tillman, OK0.9300$5,000
October 128:26 PM CDTEF1Comanche, OK8.4900$15,000
October 129:00 PM CDTUnratedComanche, OK2.650
October 129:23 PM CDTEF1Haskell, KS12.9150
October 129:35 PM CDTUnratedCaddo, OK0.530
October 1210:12 PM CDTEF1Ford, KS7.175
October 1210:39 PM CDTEF1Ford, KS10.775$110,000
October 1211:22 PM CDTEF1Ford, KS2.075
October 1211:38 PM CDTEF1Ford, KS0.950
October 1211:48 PM CDTUnratedKiowa, KS4.675
October 1211:49 PM CDTEF1Kiowa, KS3.575
October 1211:59 PM CDTEF1Edwards, KS6.3100
October 1212:05 AM CDTEF1Edwards, KS6.6100

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.